Nov 27, 2012 11:55PM sbaaronson wrote:
I am a little late in contributing but I thought I would add my two cents. I have been an athlete my whole life. I am just about at the 2 year mark on Tamoxifen, below are my thoughts:
I have far fewer, and far less intense side effects when I stay VERY WELL hydrated. I mean, you should never feel thirsty, ever... The side effects seem to come along and dissipate. There is no rhyme or reason to this. I am currently in the midst of having terrible joint pain. Really, this must be what it is like to be a 90 year old woman. I have just started, in the last 3 days gluten and dairy free eating. A trainer at the gym thought if I could get the overall inflammation down in my body, it might carry over a bit to the joints. Worth a try, I'll keep you posted. I also saw a good Integrated Oncologist at UCLA when I thought I couldn't stay on the drug - she gave me some herbs and supplements that helped.
Regarding the weight gain. Without a functional hormonal system, I think it is very difficult to burn fat. BC treatment put 15 pounds on me. It was slow going and very difficult to get it off. Turns out there is something to that old song, the ankle bone is connected to the shin bone. You mess with such an efficient system and it just won't work as efficiently.
I had a total meltdown about going on this drug. The 5 years loomed so large. My best friend told me to take it in 3 month blocks - that's how I make it work, physically and mentally. And, when I am in real pain, I take a Vicodin (given to me by my MO) or smoke a little pot (prescribed by the very same). For all of us, it's about co-existance with the side effects. The science behind (taking) it is solid.